MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ELECTRICAL VENOUS OCCLUDER (EVO); CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ELECTRICAL VENOUS OCCLUDER (EVO); CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number 12-80-40
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H11: livanova deutschland manufactures the electrical venous occluder (evo).The incident occurred in birmingham, united kingdom.Livanova field service technician was dispatched on site to investigate the device and confirmed the reported condition.Once the unit was rebooted, no error was displayed and the event did not re-occur.Subsequent functional verification testing was completed without further issues and the unit was returned to service.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that an electrical venous occluder (evo) was found to be defective.The event occurred before the start of the procedure.There was no patient involvement.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
According to investigation it cannot be excluded that the error was generated by the customer that performed the calibration with open venous clamp cover.Anyhow, the system should not give such an alarm in such a situation.Alternatively, a hw failure or an isolated/temporary issue affecting the vc occurred.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H11: the analysis of the serial red-out files has revealed that error code 2551 was recorded.The mentioned error means that the motor of the venous clamp is defective.The clamp performs a movability test with a timeframe of 10 minutes when the clamp is not fully closed.If the test fails the notification 2551 is sent from the control unit and it is displayed on the hlm cockpit.In addition, a pattern of actions that provokes the error has been identified, which consists of calibrating the venous clamp when the clamp cover is opened.The log analysis has confirmed the issue but is not sufficient to determine the root cause of the problem.Indeed, it cannot be stated whether the issue was due to a fault within the clamp or it occurred after the perfusionist tried to calibrate the venous clamp when the cover was opened.Per the information collected and from the analysis of the pictures received from the customer, the error message was displayed while the user was in pre-bypass mode (before entering the case) and some seconds later a message reporting that the venous clamp cover was opened was shown.Therefore, considering that: - the device was tested and no deviations were identified, - the issue occurred before the user entered the case, - the message "venous clamp cover open" was displayed, it cannot be excluded that the error code was generated following the user tried to calibrate the venous clamp and the clamp cover was open.Based on the collected elements, the root cause of the issue cannot be determined with certainty.A temporary fault of the clamp may have occurred as well as it cannot be ruled out that the error code was (wrongly) triggered by the console when the user tried to calibrate the venous clamp when the cover was open.
 
Event or Problem Description
See initial report.

Brand Name
ELECTRICAL VENOUS OCCLUDER (EVO)
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key19938393
Report Number9611109-2024-00355
Device Sequence Number17995589
Product Code DWF
UDI-Device Identifier04033817903093
UDI-Public(01)04033817903093(11)240129
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K082344
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12-80-40
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer08/13/2024
09/27/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date09/11/2024
10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown